Arkansas, 2007

Heat in Arkansas, August 7 to 17, 2007

August 7 to 17, 2007 · NWS LZK · 45 events in 45 counties and zones

A heat wave began on August 6th and continued through the 16th. By the 10th, many of the reporting stations were recording high temperatures of 100 degrees or higher.

Where it happened

Every event with a place to put it; 34 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
3
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
45

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A heat wave began on August 6th and continued through the 16th. By the 10th, many of the reporting stations were recording high temperatures of 100 degrees or higher. On the 11th and 12th, more than half of the reporting stations reached 100 degrees or higher. From the 13th through the 15th, nearly every station climbed to at least 100. The highest temperature reported during the heat wave was 112 at Evening Shade on the 15th. The last day of widespread 100 degree temperatures was the 16th, and temperatures began to decrease somewhat on the 17th. Throughout the heat wave, most areas experienced afternoon heat indices in the 105 to 110 degree range, with a few indices above 110.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 7, 11:00 AM CST, 0 minutes earlier.

Area forecast discussion, Aug 7, 11:00 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1200 PM CDT TUE AUG 7 2007

.AVIATION...
SCATTERED CU WILL DEVELOP AGAIN THIS AFTERNOON...AS MOISTURE REMAINS
IN PLACE. SOUTHWEST WINDS AROUND 10 KNOTS WILL DECREASE AFTER
SUNSET...ALONG WITH CLOUD COVER. PERSISTENCE WILL BE THE FORECAST
FOR THE NEXT FEW DAYS AS HIGH PRESSURE REMAINS OVER THE AREA.
&&

.PREV DISCUSSION... /ISSUED 1021 AM CDT TUE AUG 7 2007/

UPDATE...
HIGH PRESSURE CONTINUES OVER THE AREA. ADJUSTED TEMPERATURES...DEW
POINT...AND CLOUD COVER FOR TODAY. HEAT INDICES WILL REACH 105 TO 107
DEGREES. ISSUED HEAT ADVISORY FOR MUCH OF CENTRAL AND SOUTH
SECTIONS THIS AFTERNOON THROUGH WEDNESDAY NIGHT. LOW TEMPERATURES
AT BEST WILL BE IN THE MID 70S. WINDS WILL STAY BREEZY TODAY AS
WELL WITH GOOD MIXING BY LATE MORNING.

PREV DICUSSION... /ISSUED 311 AM CDT TUE AUG 7 2007/

SHORT TERM...TODAY THROUGH FRIDAY NIGHT
A RATHER LARGE AREA OF HIGH PRESSURE IN THE UPPER LEVELS WILL
CONTINUE NEARLY STATIONARY OVER THE REGION. THIS SYSTEM WILL
CONTINUE A STRONGHOLD OF ARKANSAS WEATHER THROUGH THE PERIOD WITH
LITTLE OR NO RAIN EXPECTED. HOT AND HUMID WEATHER WILL YIELD HIGH
HEAT INDEX VALUES EACH DAY. WILL ISSUE A SPECIAL WEATHER STATEMENT
THIS MORNING ON THE HIGH HEAT THIS AFTERNOON. WILL HOLD OFF ON
A HEAT ADVISORY FOR NOW.(38)

LONG TERM...SATURDAY THROUGH MONDAY
MODELS ARE SHOWING THE WEAK FRONT TO SAG INTO AR SATURDAY...WITH
ONLY SOME CLOUDS & A LIGHT WIND SHIFT TO THE NE. THE UPPER RIDGE IS
WELL IN PLACE OVER THE SOUTHERN PLAINS...& IS EXPECTED TO CAP ANY
CONVECTION TO CU. AN ISOLATED SHOWER OR THUNDERSTORM MAY BE
SEEN...BUT AT THIS TIME WILL KEEP FORECAST DRY. ON SUNDAY...THE
BOUNDARY SAGS A BIT MORE SOUTH TO NEAR THE AR/LA STATE LINE. STILL
VERY LIMITED POTENTIAL FOR CONVECTION WITH THE CAPPING RIDGE ALOFT.
STILL A DRY FORECAST. MONDAY...THE UPPER RIDGE RETROGRADES A BIT
MORE WEST...WHILE SOME ENERGY MAY MOVE AROUND THE RIDGE...& WITH THE
STALLED & WASHING OUT BOUNDARY...SOME ISOLATED CONVECTION COULD BE
POSSIBLE OVER NORTHERN LA...TO SOUTHERN AR. BUT WILL CONTINUE DRY
FORECAST WITH UNCERTAINTY. OVERALL...WILL HAVE TO SEE HOW MODELS
HANDLE ANY POSSIBLE CONVECTION WITH THE BOUNDARY. I CERTAINLY COULD
SEE A SLIGHT CHANCE IN THE FORECAST. OTHERWISE...TEMPS WILL STAY
MAINLY ABOVE NORMAL...WITH MID & UPPER 90S MOST LOCATIONS. HEAT
INDEX VALUES WILL ALSO BE 95 TO 105. HEAT ADVISORIES MAY BE NEEDED.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 AM CDT THURSDAY FOR ARKANSAS-BRADLEY-
CALHOUN-CLARK-CLEVELAND-DALLAS-DESHA-DREW-GARLAND-GRANT-HOT
SPRING-JACKSON-JEFFERSON-LINCOLN-LONOKE-MONROE-OUACHITA-PRAIRIE-
PULASKI-SALINE-WHITE-WOODRUFF.

&&

AVIATION...58
Hazardous weather outlook, Aug 7, 4:02 AM CST, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
502 AM CDT TUE AUG 7 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-081015-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
502 AM CDT TUE AUG 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

HOT TEMPERATURES...COMBINED WITH HIGH HUMIDITY LEVELS...WILL
PRODUCE HEAT INDEX VALUES OF 95 TO NEAR 105 THIS AFTERNOON. THE
GREATEST THREAT OF HIGH HEAT INDEXES IS IN THE EAST AND SOUTHEAST
PARTS OF ARKANSAS. UPPER LEVEL HIGH PRESSURE WILL REMAIN OVER THE
AREA...AND PRODUCE HOT TEMPERATURES. A SURFACE HIGH PRESSURE TO
THE SOUTHEAST...WILL KEEP A SOUTH WIND FLOW INTO THE STATE...WHICH
WILL KEEP MOISTURE LEVELS UP AND PRODUCE HIGH HUMIDITY. TEMPERATURES
ARE EXPECTED TO REACH THE MID AND UPPER 90S OVER MOST OF
ARKANSAS...WITH A FEW 100 DEGREE READINGS POSSIBLE. THE HOT
TEMPERATURES AND THE HIGH HUMIDITY WILL COMBINE TO CREATE HIGH HEAT
INDEXES. OVERNIGHT...MUGGY CONDITIONS ARE EXPECTED...WITH TEMPERATURES
AND HUMIDITY LEVELS REMAINING UP. OTHERWISE...AN ISOLATED
THUNDERSTORM MAY BE SEEN THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HIGH PRESSURE WILL REMAIN OVER THE AREA THE REST OF THE WEEK AND
INTO THE WEEKEND. THIS WILL CREATE HOT TEMPERATURES IN THE MID AND
UPPER 90S. COMBINED WITH THE CONTINUING HIGH HUMIDITY
LEVELS...HEAT INDEX VALUES WILL REACH AROUND 100 TO 105 WEDNESDAY
THROUGH FRIDAY...ESPECIALLY IN THE EAST AND SOUTH. SOME HEAT INDEX
VALUES MAY REACH 105 TO NEAR 110 DEGREES. HEAT ADVISORIES ARE
ANTICIPATED IN THE AFTERNOON FOR WEDNESDAY THROUGH
FRIDAY...ESPECIALLY OVER EASTERN AND SOUTHERN LOCATIONS.

THE NATIONAL WEATHER SERVICE REMINDS EVERYONE TO TAKE PRECAUTIONS
TO TO MINIMIZE THE AFFECT OF THE HIGH HEAT...ESPECIALLY ON
CHILDREN...THE ELDERLY AND PETS. STAY INDOORS DURING THE HOTTEST
PART OF THE DAY. IF YOU MUST WORK OUTSIDE...DRINK PLENTY OF
FLUIDS...AND TAKE FREQUENT BREAKS. WEAR LIGHT WEIGHT...LIGHT
COLORED AND LOOSE FITTING CLOTHING.

OVER THE WEEKEND...A WEAK FRONT WILL DRIFT INTO THE STATE FROM THE
NORTHEAST...AND POSSIBLY BRING SOME MINOR RELIEF FROM THE HEAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

59

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

45 heat. Local standard time, as filed.

Heat, Pulaski

When
August 7, 11:00 AM CST to August 17, 5:00 PM CST
Where
Pulaski forecast zone
Deaths
3 direct, 0 indirect
Reported by
Newspaper
Coordinates
34.770, -92.312 (the zone’s center; the record gives no point)

Two heat-related deaths were reported on August 12th, and another on the 13th. On the 12th, a 44 year-old male was found dead in the back yard of a house, about a mile southwest of downtown Little Rock. On the same day, a 57 year-old male was found dead in a house, approximately 3 miles west of downtown Little Rock. The temperature in the house was above 100 degrees. On the 13th, a 52 year-old male was found dead outside of a tractor-trailer parked at a truck stop in Galloway.

Heat, Cleveland

When
August 7, 11:00 AM CST to August 17, 5:00 PM CST
Where
Cleveland forecast zone
Reported by
Official NWS Observations
Coordinates
33.898, -92.185 (the zone’s center; the record gives no point)

Heat, Bradley

When
August 7, 11:00 AM CST to August 17, 5:00 PM CST
Where
Bradley forecast zone
Reported by
Official NWS Observations
Coordinates
33.466, -92.162 (the zone’s center; the record gives no point)

Heat, Calhoun

When
August 7, 11:00 AM CST to August 17, 5:00 PM CST
Where
Calhoun forecast zone
Reported by
Official NWS Observations
Coordinates
33.558, -92.503 (the zone’s center; the record gives no point)

Heat, Dallas

When
August 7, 11:00 AM CST to August 17, 5:00 PM CST
Where
Dallas forecast zone
Reported by
Official NWS Observations
Coordinates
33.970, -92.654 (the zone’s center; the record gives no point)

Heat, Desha

When
August 7, 11:00 AM CST to August 17, 5:00 PM CST
Where
Desha forecast zone
Reported by
Official NWS Observations
Coordinates
33.833, -91.254 (the zone’s center; the record gives no point)

Heat, Garland

When
August 7, 11:00 AM CST to August 17, 5:00 PM CST
Where
Garland forecast zone
Reported by
Official NWS Observations
Coordinates
34.577, -93.150 (the zone’s center; the record gives no point)

Heat, Grant

When
August 7, 11:00 AM CST to August 17, 5:00 PM CST
Where
Grant forecast zone
Reported by
Official NWS Observations
Coordinates
34.290, -92.424 (the zone’s center; the record gives no point)

Heat, Jackson

When
August 7, 11:00 AM CST to August 17, 5:00 PM CST
Where
Jackson forecast zone
Reported by
Official NWS Observations
Coordinates
35.599, -91.215 (the zone’s center; the record gives no point)

Heat, Prairie

When
August 7, 11:00 AM CST to August 17, 5:00 PM CST
Where
Prairie forecast zone
Reported by
Official NWS Observations
Coordinates
34.830, -91.553 (the zone’s center; the record gives no point)

Heat, White

When
August 7, 11:00 AM CST to August 17, 5:00 PM CST
Where
White forecast zone
Reported by
Official NWS Observations
Coordinates
35.256, -91.745 (the zone’s center; the record gives no point)

Heat, Woodruff

When
August 7, 11:00 AM CST to August 17, 5:00 PM CST
Where
Woodruff forecast zone
Reported by
Official NWS Observations
Coordinates
35.186, -91.243 (the zone’s center; the record gives no point)

Heat, Arkansas

When
August 7, 11:00 AM CST to August 17, 5:00 PM CST
Where
Arkansas forecast zone
Reported by
Official NWS Observations
Coordinates
34.291, -91.375 (the zone’s center; the record gives no point)

Heat, Clark

When
August 7, 11:00 AM CST to August 17, 5:00 PM CST
Where
Clark forecast zone
Reported by
Official NWS Observations
Coordinates
34.051, -93.176 (the zone’s center; the record gives no point)

Heat, Drew

When
August 7, 11:00 AM CST to August 17, 5:00 PM CST
Where
Drew forecast zone
Reported by
Official NWS Observations
Coordinates
33.589, -91.720 (the zone’s center; the record gives no point)

Heat, Hot Spring

When
August 7, 11:00 AM CST to August 17, 5:00 PM CST
Where
Hot Spring forecast zone
Reported by
Official NWS Observations
Coordinates
34.318, -92.946 (the zone’s center; the record gives no point)

Heat, Jefferson

When
August 7, 11:00 AM CST to August 17, 5:00 PM CST
Where
Jefferson forecast zone
Reported by
Official NWS Observations
Coordinates
34.269, -91.931 (the zone’s center; the record gives no point)

Heat, Lincoln

When
August 7, 11:00 AM CST to August 17, 5:00 PM CST
Where
Lincoln forecast zone
Reported by
Official NWS Observations
Coordinates
33.958, -91.733 (the zone’s center; the record gives no point)

Heat, Lonoke

When
August 7, 11:00 AM CST to August 17, 5:00 PM CST
Where
Lonoke forecast zone
Reported by
Official NWS Observations
Coordinates
34.754, -91.889 (the zone’s center; the record gives no point)

Heat, Monroe

When
August 7, 11:00 AM CST to August 17, 5:00 PM CST
Where
Monroe forecast zone
Reported by
Official NWS Observations
Coordinates
34.678, -91.204 (the zone’s center; the record gives no point)

Heat, Ouachita

When
August 7, 11:00 AM CST to August 17, 5:00 PM CST
Where
Ouachita forecast zone
Reported by
Official NWS Observations
Coordinates
33.593, -92.882 (the zone’s center; the record gives no point)

Heat, Saline

When
August 7, 11:00 AM CST to August 17, 5:00 PM CST
Where
Saline forecast zone
Reported by
Official NWS Observations
Coordinates
34.647, -92.677 (the zone’s center; the record gives no point)

Heat, Baxter

When
August 8, 11:00 AM CST to August 16, 8:00 PM CST
Where
Baxter forecast zone
Reported by
Official NWS Observations
Coordinates
36.287, -92.337 (the zone’s center; the record gives no point)

Heat, Faulkner

When
August 8, 11:00 AM CST to August 16, 8:00 PM CST
Where
Faulkner forecast zone
Reported by
Official NWS Observations
Coordinates
35.147, -92.332 (the zone’s center; the record gives no point)

Heat, Independence

When
August 8, 11:00 AM CST to August 16, 8:00 PM CST
Where
Independence forecast zone
Reported by
Official NWS Observations
Coordinates
35.742, -91.570 (the zone’s center; the record gives no point)

Heat, Marion

When
August 8, 11:00 AM CST to August 16, 8:00 PM CST
Where
Marion forecast zone
Reported by
Official NWS Observations
Coordinates
36.268, -92.684 (the zone’s center; the record gives no point)

Heat, Polk

When
August 8, 11:00 AM CST to August 16, 8:00 PM CST
Where
Polk forecast zone
Reported by
Official NWS Observations

Heat, Pike

When
August 8, 11:00 AM CST to August 17, 5:00 PM CST
Where
Pike forecast zone
Reported by
Official NWS Observations
Coordinates
34.164, -93.656 (the zone’s center; the record gives no point)

Heat, Scott

When
August 8, 11:00 AM CST to August 16, 8:00 PM CST
Where
Scott forecast zone
Reported by
Official NWS Observations

Heat, Searcy

When
August 8, 11:00 AM CST to August 16, 8:00 PM CST
Where
Searcy forecast zone
Reported by
Official NWS Observations

Heat, Sharp

When
August 8, 11:00 AM CST to August 16, 8:00 PM CST
Where
Sharp forecast zone
Reported by
Official NWS Observations
Coordinates
36.161, -91.480 (the zone’s center; the record gives no point)

Heat, Stone

When
August 8, 11:00 AM CST to August 16, 8:00 PM CST
Where
Stone forecast zone
Reported by
Official NWS Observations
Coordinates
35.860, -92.157 (the zone’s center; the record gives no point)

Heat, Yell

When
August 8, 11:00 AM CST to August 16, 8:00 PM CST
Where
Yell forecast zone
Reported by
Official NWS Observations

Heat, Boone

When
August 8, 11:00 AM CST to August 16, 8:00 PM CST
Where
Boone forecast zone
Reported by
Official NWS Observations

Heat, Cleburne

When
August 8, 11:00 AM CST to August 16, 8:00 PM CST
Where
Cleburne forecast zone
Reported by
Official NWS Observations
Coordinates
35.538, -92.027 (the zone’s center; the record gives no point)

Heat, Conway

When
August 8, 11:00 AM CST to August 16, 8:00 PM CST
Where
Conway forecast zone
Reported by
Official NWS Observations
Coordinates
35.262, -92.701 (the zone’s center; the record gives no point)

Heat, Fulton

When
August 8, 11:00 AM CST to August 16, 8:00 PM CST
Where
Fulton forecast zone
Reported by
Official NWS Observations
Coordinates
36.382, -91.818 (the zone’s center; the record gives no point)

Heat, Izard

When
August 8, 11:00 AM CST to August 16, 8:00 PM CST
Where
Izard forecast zone
Reported by
Official NWS Observations
Coordinates
36.095, -91.913 (the zone’s center; the record gives no point)

Heat, Johnson

When
August 8, 11:00 AM CST to August 16, 8:00 PM CST
Where
Johnson forecast zone
Reported by
Official NWS Observations

Heat, Logan

When
August 8, 11:00 AM CST to August 16, 8:00 PM CST
Where
Logan forecast zone
Reported by
Official NWS Observations

Heat, Montgomery

When
August 8, 11:00 AM CST to August 16, 8:00 PM CST
Where
Montgomery forecast zone
Reported by
Official NWS Observations

Heat, Newton

When
August 8, 11:00 AM CST to August 16, 8:00 PM CST
Where
Newton forecast zone
Reported by
Official NWS Observations

Heat, Perry

When
August 8, 11:00 AM CST to August 16, 8:00 PM CST
Where
Perry forecast zone
Reported by
Official NWS Observations
Coordinates
34.947, -92.931 (the zone’s center; the record gives no point)

Heat, Pope

When
August 8, 11:00 AM CST to August 16, 8:00 PM CST
Where
Pope forecast zone
Reported by
Official NWS Observations

Heat, Van Buren

When
August 8, 11:00 AM CST to August 16, 8:00 PM CST
Where
Van Buren forecast zone
Reported by
Official NWS Observations

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Heat, Pulaski2007-08-1244MaleOutside/Open AreasDirect
Heat, Pulaski2007-08-1352MaleOutside/Open AreasDirect
Heat, Pulaski2007-08-1257MalePermanent HomeDirect

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40239, 44495, 44498, 44499, 44500, 44502, 44503, 44505, 44506, 44509, 44514, 44519, 44520, 44523, 44524, 44525, 44527, 44528, 44529, 44530, 44531, 44532, 44496, 44497, 44504, 44508, 44511, 44512, 44513, 44515, 44516, 44517, 44518, 44521, 44533, 44534, 44535, 44537, 44538, 44539, and more.